Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? Yes
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 5-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Previous vaccination included ROTARIX (GlaxoSmithKline); oral given on 5 February 2008. On 14 April 2008 the subject received 2nd dose of ROTARIX (oral). On 2 June 2008, 49 days after vaccination with ROTARIX, the subject experienced high fever (not quantified), loose stools with mucous and blood, and vomiting (unknown number of episodes). Therefore he was treated as outpatient without improvement. On 05 June 2008 the subject presented 3 episodes of generalise seizure, therefore he was hospitalised. Physical examination included bad general conditions, severe dehydration, clinical data of hypovolemic shock with acidosis, abdominal distention, painful at median and deep pressure, peritoneal reaction and abolished peristalsis. Abdominal x-ray showed distended loops and intestinal obstruction. The subject was rehydrated with plan "C" from an organization. The same day the subject underwent a surgery in which intussusception was confirmed. An appendectomy was also done. After surgery the subject evolved to clinical improvement. On 10 June 2008 the subject was discharged in good clinical conditions. Seizure was considered as secondary to fever. No specific studies were done. The subject was hospitalised for 6 days and the physician considered the events were life threatening. The subject was treated with metoclopramide, metronadizole, paracetamol, ampicillin, metamizole, diazepam, amikacin, midazolam, rehydration and surgery.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166